MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION SUPERION INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION SUPERION INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 100-9810
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an explant procedure to explant the indirect decompression (id) spacer.The patient had gotten into a golf cart accident and broken one of the legs off the spacer.Although it was not easy to get the spacer out, the physician successfully explanted the spacer and the broken leg component.The patient was reimplanted with a new spacer at the same level and an additional new spacer was added at l 3-4 lumbar vertebrae.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned spacer was analyzed and visual examination confirmed the event of the patient having a damaged spacer due to a golf cart accident.The returned implant revealed a fractured cam lobe, and tool damage to the spindle, spindle cap, and body of the implant.The damage to the implant was sufficient to prevent functional testing.A labeling review was performed and it did not reveal any anomalies as the instructions for use (ifu) states that device dislodgement, particularly if the patient experiences a traumatic event postoperatively and loosening, fatigue, deformation, breakage or disassembly of the implant, which may require another operation to remove the implant and may require another method of treatment; as well as deformation, breakage or disassembly of the implant, and spinous process fracture are among other risks associated with the procedure.The reported event of the patient having a damaged spacer due to a golf cart accident was confirmed.Visual inspection revealed a fractured cam lobe, and tool damage to the spindle, spindle cap and body of the implant.The damage to the implant was sufficient to prevent functional testing.However, a labelling review found that the reported event is a known risk associated with the use of lumbar spine implants and associated instruments.
 
Event or Problem Description

Brand Name
SUPERION INTERSPINOUS SPACER
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
VERTIFLEX INC
2714 loker ave west
carlsbad CA 92010
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key17819820
Report Number3006630150-2023-05824
Device Sequence Number17673312
Product Code NQO
UDI-Device Identifier00884662000246
UDI-Public00884662000246
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/30/2023
Device Model Number100-9810
Device Catalogue Number100-9810
Device Lot Number800076
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/09/2023
11/07/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/20/2023
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale